U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 59-year-old male asked:

59 year old male i take ramipril 10mg per day for high blood pressure & my blood pressure is still high 170/80 what do you recommend please?

2 doctor answers3 doctors weighed in
Dr. Alvin Lin
Geriatrics 30 years experience
Go see your doctor: Looks like you're already taking Diltiazem in addition to your ramipril. If your blood pressure is still high after 2 medications, ask about adding hctz, (hydrochlorothiazide) a weak diuretic. Exercise is useful as is eating a low salt, high potassium/magnesium diet.
Dr. Louis Cady
Dr. Louis Cady commented
Psychiatry 32 years experience
I agree with Dr. Lin. In addition, I would make sure that you have had a thoughtful and thorough medical workup to exclude undiagnosed hyperthyroidism, adrenal secreting tumor, or renal artery stenosis (which can sometimes be picked up by a thorough physical exam with "ausculation" (which means "listening" in non-medical speak) directly over your renal arteries. All of Dr. Lin's suggestions are great, and I'm sure he would agree with these three additional concerns. Finally, there is the possibility of elevation in blood pressure simply due to emotional/psychologcial stress - and there are excellent and non-zombifying treatments for that as well. Good luck.
Aug 31, 2013
Dr. Alvin Lin
Dr. Alvin Lin commented
Geriatrics 30 years experience
Provided original answer
Dr. Cady is absolutely correct. We need to make sure there's no underlying cause of high blood pressure such as those conditions he mentioned. With regards to increase in blood pressure due to stress, if it happens only in the doctor's office, we call that "white coat hypertension". The only way to figure this out is to measure your blood pressure at home and then bring in your cuff for calibration so that we can interpret your readings. This last part, calibration, is vey important to prove accuracy of your cuff.
Aug 31, 2013
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
BP still elevated: Your blood pressure is terribly elevated. You are ramipril (r) and ditiazem (d), both of which are not being given to you at maximum doses. Call your physician (p) and see if you can go to 20 mg of r and 360 mg of d daily. If that does not control your bp, your p may have to increase the number of BP meds you are taking. If your BP is still > 140 on 4 meds, consider secondary causes of hbp.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 33-year-old member asked:

Can having type 2 diabetes and high blood pressure prevent the penis from having a full erection?

1 doctor answer1 doctor weighed in
Dr. Gutti Rao
Hospital-based practice 46 years experience
DM & HTN: Both diseases are prone to cause impotence or erectile dysfunction. Due to atherosclerotic process and possibly neuropathy, sympathetic nerve dysfunction. Some of the meds also can cause ed.
Tallahassee, FL
A 22-year-old female asked:

I had spotting on the day I was suppose to start my period which was the 27th of july and it ended the 30th I had spotting for those three days. Then I tested 2 days later and I got a negative........If im pregnant could I have tested too early its been

1 doctor answer1 doctor weighed in
Dr. Andrew Silverman
Fertility Medicine 49 years experience
Repeat the test: Sometimes it takes up to a weeks for the urine test to turn +. If you feel pregnant and continue to have a negative urine test i suggest that you have the more definitive blood test.
Dayton, OH
A 24-year-old female asked:

I'm not on any type of birth control. My period is 16 days late I took a pregnancy test today it came back negative. What could be going on.?

2 doctor answers4 doctors weighed in
Dr. Alan Patterson
Obstetrics and Gynecology 42 years experience
Do a blood PT: You need a blood bhcg, if neg could be form other hormones being not right or other pronblems, your gyn can figure out what is going on when you see your gyn or a gyn, they will do an exam, blood work and ultrasound.
A 30-year-old member asked:

Does low blood pressure and low sugar go hand in hand what causes low blood pressure and low blood sugar?

1 doctor answer1 doctor weighed in
Dr. Vered Lewy-Weiss
A Verified Doctoranswered
A US doctor answeredLearn more
A Few Things: Low blood sugar and low blood pressure can be seen together in patients with sepsis, an addisonian crisis, some other things. The 2 don't necessarily go hand in hand. People with diabetes and other metabolic conditions will often have low blood sugar, but normal blood pressure. There are other conditions where blood pressure is low and sugars are normal like pots, etc.
A 28-year-old member asked:

I had a headcold that got worse in 2 days, im now vomiting, diahreoa, dizzy, and ache all over what could it be?

1 doctor answer2 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
The flu?: The symptoms indicate your body is fighting off some nasty infection. Serious and treatable infections need to be excluded. If none found, most likely it is viral flu.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.